zbMATH — the first resource for mathematics

An estimate for weighted Hilbert transform via square functions. (English) Zbl 1005.42002
Let \(A_2\) be the class of all \(A_2\)-weights, which means that a positive \(L^1_{\text{loc}}\) function \(\omega\in A_2\) if and only if \(Q_2(\omega):= \sup_I\langle\omega\rangle_I \langle\omega^{-1}\rangle_I< \infty\), where the supremum is taken over all intervals \(I\subseteq \mathbb{R}\), and the notion \(\langle \omega\rangle_I\) stands for the average of the function \(\omega\) over \(I\). In this paper, the authors prove that the Hilbert transform \(Hf(x)= \text{p.v. }\int_{\mathbb{R}} f(x- y) y^{-1} dy\) is a bounded operator on \(L^2(\omega)\) with the operator norm \(\|H\|\leq cQ_2(\omega)^{3/2}\) (the previous known result is \(\|H\|\leq cQ_2(\omega)^2\)). To prove the theorem, the authors reduce the problem to upper and lower bounds of certain square functions and use the averaging technique from [S. Petermichl, C. R. Acad. Sci., Paris, Sér. I, Math. 330, No. 6, 455-460 (2000; Zbl 0991.42003)].

42A50 Conjugate functions, conjugate series, singular integrals
42A61 Probabilistic methods for one variable harmonic analysis
Full Text: DOI
[1] Stephen M. Buckley, Summation conditions on weights, Michigan Math. J. 40 (1993), no. 1, 153 – 170. · Zbl 0794.42011
[2] S. HUKOVIC, Thesis, Brown University, 1998.
[3] S. Hukovic, S. Treil, and A. Volberg, The Bellman functions and sharp weighted inequalities for square functions, Complex analysis, operators, and related topics, Oper. Theory Adv. Appl., vol. 113, Birkhäuser, Basel, 2000, pp. 97 – 113. · Zbl 0972.42011
[4] F. Nazarov, S. Treil, and A. Volberg, The Bellman functions and two-weight inequalities for Haar multipliers, J. Amer. Math. Soc. 12 (1999), no. 4, 909 – 928. · Zbl 0951.42007
[5] S. PETERMICHL Dyadic shifts and a logarithmic estimate for Hankel operators with matrix symbol, Comptes Rendus Acad. Sci. Paris, t.330, no.6, pp. 455-460, 2000. · Zbl 0991.42003
[6] S. PETERMICHL A sharp estimate of the weighted Hilbert transform via classical \(A_p\) characteristic, Preprint, Insitute of Advanced Studies, 2001.
[7] Janine Wittwer, A sharp estimate on the norm of the martingale transform, Math. Res. Lett. 7 (2000), no. 1, 1 – 12. · Zbl 0951.42008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.